Thunderstorm Wind, Bucks
- When
- May 2, 9:35 PM EST
- Where
- Bucks County, Doylestown
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 40.317, -75.133
A severe thunderstorm snapped and uprooted pine trees in Doylestown. The downed trees damaged several vehicles.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm snapped and uprooted pine trees in Doylestown. The downed trees damaged several vehicles. Shingles were torn from one home. PECO Energy reported about 6,200 homes and businesses lost power in Bucks and Montgomery Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 2, 3:30 PM EST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 PM EDT SUN MAY 2 2004 AT 430 PM, THERE WAS NO PRECIP IN OUR FORECAST AREA. THE ONLY WEATHER OF SIGNIFICANCE WAS THE FOG BANK RIDING UP ALONG THE COASTS OF DELAWARE AND NEW JERSEY. THE FOG SHOULD CONTINUE TO BE A FACTOR THROUGH AT LEAST THIS EVENING AS THE FOG BANK CONTINUES TO LIFT SLOWLY TO THE NORTH AND NORTHEAST. THERE ARE TWO FAIRLY DISTINCT AREAS OF PRECIP WELL OUT AHEAD OF THE SHORT WAVE TROUGH DIGGING OVER THE MISSISSIPPI RIVER VALLEY. THE FIRST EXTENDS FROM EASTERN ONTARIO DOWN INTO WEST VIRGINIA. THAT AREA SHOULD LIFT TO THE NORTH NORTHEAST AND IT IS EXPECTED TO AFFECT THE NORTHWESTERN PART OF OUR FORECAST AREA EARLY TONIGHT. WHILE THERE IS A SEVERE TSTM WATCH JUST TO OUR WEST WERE NOT EXPECTING IT TO BE EXPENDED ANY FARTHER TO THE EAST. BY THE TIME THE PRECIP REACHES OUR COUNTIES WELL HAVE LOST THE SUNS CONTRIBUTION TO THE INSTABILITY THAT IS ENHANCING THE STORMS. THE SECOND BATCH OF PRECIP COVERS MUCH OF THE PIEDMONT AND THE COASTAL PLAIN FROM SOUTHERN VIRGINIA SOUTHWARD. THOSE SHOWERS AND SCATTERED TSTMS SHOULD CONTINUE TO LIFT TO THE NORTH NORTHEAST AND THE BULK OF THAT ACTIVITY IS EXPECTED TO AFFECT OUR FORECAST AREA FROM TONIGHT INTO MONDAY MORNING. THE PRECIP IS EXPECTED TO GRADUALLY PULL OUT OF OUR REGION ON MONDAY, BY NOON AT MOST LOCATIONS. MEANWHILE THE VORTEX ROTATING AROUND THE BASE OF THE MID/UPPER LEVEL TROUGH SHOULD PASS OVERHEAD ON MONDAY NIGHT. THAT FEATURE WAS LOCATED OVER MISSOURI AT 400 PM AND WAS EVIDENT ON SATELLITE AND RADAR IMAGES. EVEN THOUGH IT HAS SOME SHOWER ACTIVITY WITH IT THIS AFTERNOON MUCH OF THAT SHOULD DISSIPATE DURING THE NIGHTTIME HOURS. ANOTHER SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT IS EXPECTED FOR WEDNESDAY EVENING. THAT SHOULD BE OUR ONLY OTHER CHANCE FOR PRECIP DURING THE COMING WEEK. WE COULD SEE A REINFORCING BACK DOOR TYPE COLD FRONT LATE IN THE WEEK BUT THERES NOT A GREAT DEGREE OF CONFIDENCE IN THE TIMING AND LOCATION OF THAT FEATURE AT THIS POINT. - IOVINO && .PRELIMINARY POINT TEMPS/POPS... MPO 52 56 35 55 / 100 50 10 10 ABE 54 60 39 63 / 100 50 10 10 RDG 54 60 39 63 / 100 50 10 10 PHL 58 62 45 65 / 100 80 10 10 12N 52 53 35 58 / 100 100 10 10 SMQ 56 61 40 65 / 100 80 10 10 TTN 58 62 41 64 / 100 80 10 10 MIV 57 63 42 67 / 100 100 10 10 N55 54 60 44 65 / 100 100 10 10 ACY 57 62 42 66 / 100 100 10 10 ILG 58 62 42 65 / 100 80 10 10 DOV 56 63 43 68 / 100 100 10 10 GED 57 63 43 68 / 100 100 10 10 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...SMALL CRAFT ADVISORY FOR SEAS. MARINE/DEL BAY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EDT SUN MAY 2 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-021100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 445 AM EDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN MAINLY LATE THIS AFTERNOON OVER NORTHWESTERN NEW JERSEY, THE SOUTHERN POCONOS AND THE LEHIGH VALLEY. THAT ACTIVITY IS EXPECTED TO MOVE SOUTH AND EAST TO THE COAST TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING, AND SOME HEAVY RAIN AND LOCALIZED FLOODING ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN... IF ANY LOCALIZED FLOODING DOES OCCUR, IT COULD LINGER INTO MONDAY AS RAIN WILL BE SLOW TO CLEAR THE REGION. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MPD
PAZ060-067-068-030030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 742 PM EDT SUN MAY 2 2004 ...A STRONG THUNDERSTORM WILL AFFECT CHESTER AND BERKS COUNTIES THROUGH 830 PM... AT 745 PM THE THUNDERSTORM WAS JUST ENTERING THE EXTREME WESTERN PORTIONS OF THE TWO COUNTIES. THE THUNDERSTORM WAS MOVING EAST OT 30 MPH. BERNVILLE...BIRDSBORO...COATESVILLE...DOWNINGTOWN...ELVERSON ...FLEETWOOD...HAMBURG...HONEY BROOK...LEESPORT...LENHARTSVILLE... LIONVILLE...PARKESBURG...READING...STRAUSSTOWN...WERNERSVILLE...WEST GROVE AND WOMELSDORF ARE IN THE PATH OF THIS STORM. HAIL...STRONG WINDS...AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398539.